ALAN H. HALL, M.D.; KENNETH W. KULIG, M.D.; BARRY H. RUMACK, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Seeff and colleagues (1) presented the cases of 6 patients and reviewed those of 19 others reported in the literature describing the possible development of hepatotoxicity in alcoholics with "therapeutic or near-therapeutic doses" of acetaminophen. In the 6 patients, no acetaminophen plasma levels were reported, even though the authors concluded that jaundice in an alcoholic patient with a history of acetaminophen ingestion "should prompt measurement of the blood level of acetaminophen." Thus, we must depend completely on the patients' histories to infer the actual amount of acetaminophen ingested. Other than assessment for hepatitis B, the authors did
HALL AH, KULIG KW, RUMACK BH. Acetaminophen Hepatotoxicity in Alcoholics. Ann Intern Med. 1986;105:624–625. doi: https://doi.org/10.7326/0003-4819-105-4-624_2
Download citation file:
Published: Ann Intern Med. 1986;105(4):624-625.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use